Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 23, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 6, 2020, 2:05 PM PDT for 6 counties in Nevada. It took effect at Sep 7, 2020, 11:00 AM PDT. It was in force for 19 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 6, 2020, 2:05 PM PDT (21:05 UTC)
- In effect from
- Sep 7, 2020, 11:00 AM PDT
- Expired
- Sep 8, 2020, 6:11 AM PDT
- In force
- 19 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 9:48 PM PDT | NON-TSTM WND GST 62 | 13 Wnw Kings River Vall, NV | ELEVATION 6162. |
| Sep 7, 9:50 PM PDT | NON-TSTM WND GST 61 | 17 Ne Paradise Valley, NV | ELEVATION 6439. |
| Sep 8, 12:43 AM PDT | NON-TSTM WND GST 58 | 17 Ne Paradise Valley, NV | MESONET STATION MPVN2 MARTIN CREEK, ELEVATION 6439 FEET. |
| Sep 8, 2:50 AM PDT | HIGH SUST WINDS 41 | 3 Sse West Wendover, NV | UNION PACIFIC RR WXST OLA (UP994) ELEV 4408 FT. |
| Sep 8, 4:45 AM PDT | NON-TSTM WND GST 66 | 15 Nnw Amargosa Valley, NV | YUCCA MOUNTAIN ARL SORD SENSOR OYMAB MEASURED A GUST OF 66 MPH AT 445AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3392 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088 WWUS85 KLKN 062105 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 205 PM PDT Sun Sep 6 2020 ...A LOW PRESSURE SYSTEM WILL BRUSH EASTERN NEVADA... .A low pressure system will drop south through eastern Nevada on Labor Day. Wind gusts and low RH Monday will create critical fire weather issues ahead of cold frontal passage. NVZ424>427-437-438-469-470-071515- /O.UPG.KLKN.FW.A.0014.200907T1800Z-200908T0600Z/ /O.NEW.KLKN.FW.W.0023.200907T1800Z-200908T1200Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Humboldt County-Quinn- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 205 PM PDT Sun Sep 6 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM MONDAY TO 5 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...426...427...437...438...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM Monday to 5 AM PDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County-Mojave...Fire Weather Zone 427 Central Nevada- Toiyabe...Fire Weather Zone 437 Humboldt County- Quinn...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
573 WWUS85 KLKN 070956 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 256 AM PDT Mon Sep 7 2020 ...A LOW PRESSURE SYSTEM WILL BRUSH EASTERN NEVADA... .A low pressure system will drop south through eastern Nevada today. Wind gusts and low RH Monday will create critical fire weather issues ahead of cold frontal passage. NVZ424>427-437-438-469-470-080400- /O.CON.KLKN.FW.W.0023.200907T1800Z-200908T1200Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Humboldt County-Quinn- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 256 AM PDT Mon Sep 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...426...427...437...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 426 Northern Nye County-Mojave...Fire Weather Zone 427 Central Nevada- Toiyabe...Fire Weather Zone 437 Humboldt County- Quinn...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Northwest 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
875 WWUS85 KLKN 072108 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 208 PM PDT Mon Sep 7 2020 NVZ426-427-081515- /O.EXT.KLKN.FW.W.0023.000000T0000Z-200909T0600Z/ Northern Nye County-Mojave-Central Nevada-Toiyabe- 208 PM PDT Mon Sep 7 2020 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 426 AND 427... * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...North 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ424-425-437-438-469-470-081200- /O.CON.KLKN.FW.W.0023.000000T0000Z-200908T1200Z/ Southeastern Humboldt County and northern Lander County- White Pine and Northeast Nye Counties-Humboldt County-Quinn- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 208 PM PDT Mon Sep 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...437...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 425 White Pine and Northeast Nye Counties...Fire Weather Zone 437 Humboldt County-Quinn...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...North 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
166 WWUS85 KLKN 081311 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 611 AM PDT Tue Sep 8 2020 NVZ426-427-090300- /O.CAN.KLKN.FW.W.0023.000000T0000Z-200909T0600Z/ /O.NEW.KLKN.FW.W.0024.200908T1900Z-200909T0300Z/ Northern Nye County-Mojave-Central Nevada-Toiyabe- 611 AM PDT Tue Sep 8 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 426 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM PDT this evening. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...North 15 to 25 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ424-437-438-469-470-090300- /O.NEW.KLKN.FW.W.0024.200908T1900Z-200909T0300Z/ Southeastern Humboldt County and northern Lander County- Humboldt County-Quinn- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 611 AM PDT Tue Sep 8 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...437...438...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 8 PM PDT this evening. * Affected Area...Fire Weather Zone 424 Southeastern Humboldt County and northern Lander County...Fire Weather Zone 437 Humboldt County-Quinn...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80...Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Northeast 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 6, 2:07 AM PDT, 11 hours 58 minutes earlier.
Area forecast discussion, Sep 6, 2:07 AM PDT, 11 hours 58 minutes before
Area Forecast Discussion National Weather Service Elko NV 207 AM PDT Sun Sep 6 2020 .SYNOPSIS...High pressure moving over the Great Basin will bring exceptional heat to northern and east central Nevada again today, and dry conditions will continue for most areas through next week. A low pressure system will cut through eastern Nevada Monday night to bring an abrupt end to the warm spell, and maybe a few snow flurries will fall over the northeast part of the state. Yes, you heard correctly. Frosty conditions may occur across eastern Nevada by Tuesday morning. Daytime temperatures across eastern Nevada will struggle to reach 70 degrees on Tuesday. && .SHORT TERM...Today through Monday evening. Clear skies abound all across the LKN CWFA. Infrared satellite imagery shows smoke from the Creek Fire in California spreading into Humboldt County. Pilots reported smoke reaching and elevation of 41k ft last evening. Model agreement and consistency is very good advertising very dry, very unseasonably hot conditions for northern and east central Nevada for one more day, followed by a mild Labor Day with temperatures only 10 degrees above normal. A 600DM high pressure area straddling the NV/UT border this morning will retrograde back through Nevada to re-position offshore for California by late Monday. An extensive, potent shortwave trough axis will be spinning off of a Canadian low. This trough axis will penetrate eastern Nevada, bringing strong winds on Labor Day while putting an end to the extraordinary heat wave. Winds will increase Sunday afternoon with some gusts over 30 mph across the higher terrain of northern Elko County. Then on Monday wind gusts will exceed 45 mph across the same area, but overall gusts will be below wind advisory criteria. Afternoon temperatures will soar to near 100 degrees in many spots today, then models show about 10 degrees cooler on Labor Day. Overnight lows will generally be in the 50s. .LONG TERM...Monday night through Sunday. The trailing western boundary of an early season cold front is expected to clip northeast NV overnight Monday. This system is part of a trough/low pressure system impacting the inter-mountain west early next week that will bring dramatic drops in regional temperatures from the summer-like values seen through the holiday weekend. Overnight morning temperatures across much of eastern NV could see below normal lows that drop into the 30s as a cooler air mass spreads southward. Areas across northern Elko county prone to colder temperatures could see overnight lows dropping into the high 20s Tuesday morning. Daytime highs Tuesday afternoon will have risen only to near average values ranging from the upper 60s to 70s for most locations. Winds should remain breezy from the north-northeast through Tuesday, but gradually dissipate overnight into Wednesday morning. It is still uncertain if any precipitation will accompany this next system but model guidance suggests that any measurable precipitation will pass outside the northeastern margins of NV. High pressure will once again attempt to nudge in behind the outgoing disturbance as it makes a dash east into the central Plains. The continued building of the upper ridge pattern over the Great Basin will then dictate conditions through the remainder of the week and bring above average temperatures and light winds to the region. Abundant sunny skies will give temperatures the chance to rebound into the 80s and 90s by the end of the week. && .AVIATION...A strong high pressure system will continue to provide VFR conditions across northern and central Nevada through today with afternoon breezes picking up a bit and areas of haze due to dispersed smoke from distant wildfires approach the areas from the north and west and especially around KWMC. Density altitudes will climb well above average once again this afternoon as max temperatures rise into the mid 90s to around 100 degrees. A strong cold front will bring windy followed by much cooler conditions to the region Monday afternoon into Tuesday. && .FIRE WEATHER...Extremely hot and very dry conditions are expected today, but then things will be quelled a bit on Labor Day by an incoming low pressure system. Relative humidity values will bottom out in the single digits across most of the area both days. Overnight RH recoveries will also continue to be poor at less than 30% tonight. A cold low pressure system will bring strong winds to Nevada with the strongest winds in NE NV on Labor Day. The latest model runs extend significant winds to most zones which will create critical fire weather conditions. A Fire Weather Watch has been expanded in areal coverage. The colder air associated with the cold front will cause RH values to increase Monday night and Tuesday bringing them out of critical levels. The cold front will generally be dry however there may be a dusting of snow across eastern Nevada Tuesday morning when snow levels dip to the valley floors. && .CLIMATE...There will be one more extraordinarily hot day today. The climatological average for afternoon highs this time of year is in the low to mid 80s, but highs will soar 15 to 20 degrees above that today. A mainly dry cold front on Monday will bring temperatures down to below average for Tuesday. High pressure will quickly re-establish by midweek and temperatures will rebound to above-normal by the end of the week. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for Central Elko County-Eastern Elko County-W Elko County, N Eureka and Lander Counties N of I80. && 92/97/95/92
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:39 PM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 38 hr |
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.